von Neumann's trace inequality for Hilbert–Schmidt operators

Research output: Contribution to journalArticle


title = "von Neumann's trace inequality for Hilbert–Schmidt operators",
abstract = "von Neumann's inequality in matrix theory refers to the fact that the Frobenius scalar product of two matrices is less than or equal to the scalar product of the respective singular values. Moreover, equality can only happen if the two matrices share a joint set of singular vectors, and this latter part is hard to find in the literature. We extend these facts to the separable Hilbert space setting, and provide a self-contained proof of the “latter part”.",
keywords = "Hilbert–Schmidt class, Inequalities on singular values, Trace inequality",
author = "Marcus Carlsson",
year = "2021",
doi = "10.1016/j.exmath.2020.05.001",
language = "English",
volume = "39",
pages = "149--157",
journal = "Expositiones Mathematicae",
issn = "0723-0869",
publisher = "Urban & Fischer Verlag",
number = "1",